Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 55, NWS Melbourne, FL

July 10, 2007Orange County, Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 10, 2007, 7:04 PM EDT for Orange County, Osceola County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2007, 7:04 PM EDT (23:04 UTC)
Expired
Jul 10, 2007, 7:47 PM EDT
In force
43 min
Issued by
NWS Melbourne, FL
Area
Counties, with a storm outline in the text

Counties Orange County, FL, Osceola County, FL

The radar

The Melbourne radar (KMLB), 93 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 11.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2007-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 844 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2007-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
844 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1014 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 102305
SVRMLB
FLC095-097-110000-
/O.NEW.KMLB.SV.W.0055.070710T2304Z-070711T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
704 PM EDT TUE JUL 10 2007

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ORANGE COUNTY IN FLORIDA.
  EXTREME NORTHWESTERN OSCEOLA COUNTY IN FLORIDA.

* UNTIL 800 PM EDT

* AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ANIMAL KINGDOM...OR ABOUT 3 MILES WEST OF CELEBRATION...AND MOVING
  NORTH AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  MGM STUDIOS...EPCOT...PLEASURE ISLAND...MAGIC KINGDOM...SEA
  WORLD...DOCTOR PHILLIPS...BAY HILL...WET N WILD WATER PARK...
  WINDERMERE...UNIVERSAL STUDIOS...OAK RIDGE...WINTER GARDEN...
  ORLANDO...ORLOVISTA...OCOEE...LAKE APOPKA...PINE HILLS...FAIRVIEW
  SHORES...LOCKHART...WINTER PARK AND MAITLAND

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE 
DAMAGING HAIL IN POLK COUNTY. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 2861 8131 2866 8166 2835 8176 2817 8150

$$

67
2 follow-up statements
000 
WWUS52 KMLB 102328
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
728 PM EDT TUE JUL 10 2007

FLC095-097-110000-
/O.CON.KMLB.SV.W.0055.000000T0000Z-070711T0000Z/
OSCEOLA FL-ORANGE FL-
728 PM EDT TUE JUL 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR WESTERN ORANGE AND EXTREME NORTHWESTERN OSCEOLA COUNTIES...

AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WINTER GARDEN...MOVING NORTH AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OAKLAND...OCOEE...FAIRVILLA...PINE HILLS...CROWN POINT...WINTER
PARK...FAIRVIEW SHORES...CLARCONA...EATONVILLE...LOCKHART...
MAITLAND...LAKE APOPKA AND PIEDMONT

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

LAT...LON 2861 8131 2866 8166 2835 8176 2817 8150

$$

67
000 
WWUS52 KMLB 102347
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
745 PM EDT TUE JUL 10 2007

FLC095-097-102355-
/O.CAN.KMLB.SV.W.0055.000000T0000Z-070711T0000Z/
OSCEOLA FL-ORANGE FL-
745 PM EDT TUE JUL 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ORANGE AND EXTREME
NORTHWESTERN OSCEOLA COUNTIES IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF
PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS
BEEN CANCELLED. HOWEVER...HEAVY RAIN...DANGEROUS LIGHTNING STRIKES 
AND WIND GUSTS TO 40 MPH ARE STILL POSSIBLE UNTIL THESE STORMS 
DISSIPATE.

LAT...LON 2861 8131 2866 8166 2835 8176 2817 8150

$$

67

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:25 PM EDT, 3 hours 39 minutes earlier.

Area forecast discussion, Jul 10, 3:25 PM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
325 PM EDT TUE JUL 10 2007

.DISCUSSION...
ALTHOUGH SUPPRESSED ALOFT...STRONG HEATING THIS MORNING AND A POCKET
OF DEEP MOISTURE OVER CENTRAL SECTIONS ALLOWED CONVECTION TO DEVELOP
LATE THIS MORNING ALONG THE EAST COAST SEA BREEZE BOUNDARY BETWEEN
TIX-FPR. A FEW STORMS PRODUCED DOWNBURST WINDS AROUND 30 MPH IN
BREVARD AND INDIAN RIVER COUNTIES ALONG WITH FREQUENT LIGHTNING
STRIKES. THE OUTFLOW FROM THIS CONVECTION HAS HELPED PUSH THE SEA
BREEZE INTO THE INTERIOR COUNTIES ALREADY AND CONVECTION IS
DIMINISHING NEAR THE COAST. THE SEA BREEZE WILL CONTINUE TO SPARK
ADDITIONAL SHOWERS AND LIGHTNING STORMS AS IT MOVES INLAND BUT DO
NOT EXPECT COVERAGE OR INTENSITY TO BE AS HIGH AS IT WAS ALONG THE
COAST EARLIER TODAY. THERE WILL BE A COLLISION WITH THE WEST COAST
BREEZE EARLY THIS EVENING NEAR LAKE COUNTY WHICH MAY BRIEFLY ENHANCE
THE COVERAGE AND INTENSITY OF STORMS. CONDITIONS ALOFT ARE NOT
FAVORABLE FOR SEVERE STORMS (+9C @ H7 AND -6C @H5). BUT GUSTY
DOWNBURST WINDS AND FREQUENT LIGHTNING STRIKES WILL CONTINUE TO BE
POSSIBLE IN THE STRONGER STORMS.

WX PATTERN FOR THE FL PENINSULA WILL BE DOMINATED BY THE BERMUDA
RIDGE INTO EARLY NEXT WEEK.  THE RIDGE AXIS OVERHEAD MAINTAINS
MODERATE TO STRONG SUPPRESSION OVER THE CENTRAL PENINSULA ON WED
WHILE SIMULTANEOUSLY TAPPING A RELATIVELY DRY AIRMASS OVER THE SWRN
NORTH ATLC. STORM COVERAGE WILL REMAIN AOB 30%.

THE STORM SYSTEM OVER THE HIGH PLAINS/UPR MIDWEST WILL BECOME QUITE
POTENT THRU BY 00Z THU AS H30-H20 JET STREAM OVER SRN CANADA BECOMES
HIGHLY AMPLIFIED.  NRN STREAM PATTERN WILL EVOLVE INTO A CLASSIC
OMEGA BLOCK WITH A POSITIVE PNA PHASE.  AS THIS PATTERN EVOLVES...IT
WILL PUSH A FRONTAL TROF DOWN FROM THE CENTRAL PLAINS WELL INTO THE
DEEP SOUTH. EVEN SO...THE PARENT LOW OF THE FRONTAL TROF WILL BE
SITUATED OVER THE GREAT LAKES/HUDSON BAY REGION...TOO FAR TO THE N
TO PROVIDE THE NECESSARY TORQUE TO PULL THE FRONT S OF THE FL/GA
BORDER.

WHILE THE FRONT IS EXPECTED TO STALL NORTH OF THE FL BORDER BY 12Z
FRI...IT SHOULD WEAKEN THE WRN EXTENSION OF THE ATLC RIDGE ENOUGH TO
COLLAPSE THE H85-H50 STEERING FLOW FOR THE LATTER HALF OF THE WEEK.
THIS WILL LIMIT THE INLAND PENETRATION OF THE EAST AND WEST COAST
SEABREEZES...THUS LIMITING THE POTENTIAL OF ONE OF THE PRIMARY STORM
TRIGGERS FOR THIS TIME OF YEARS.  MOISTURE POOLING WITHIN THE
FRONTAL TROF WILL GENERATE SLIGHTLY HIGHER POPS INTO THE WEEKEND...
BUT THE CONTINUING SUPPRESSION AND WARM TEMPS ALOFT COUPLED WITH
WEAK STEERING FLOW WILL KEEP PRECIP COVERAGE BLO 50%.

AS THE FRONT WEAKENS AND DISSIPATES EARLY NEXT WEEK...THE ATLC RIDGE
AXIS WILL DRIFT BACK ACROSS THE CENTRAL PENINSULA...THEN NORTH OF
THE FL BORDER.  INCREASING E/SERLY FLOW WILL TEND TO CONCENTRATE
DIURNAL CONVECTION OVER THE W HALF OF THE PENINSULA.

&&

.AVIATION...
VFR EXCEPT BRIEF IFR CONDS POSSIBLE INVOF TSRA THRU 23Z AT
SFB/ORL/MCO/ISM/LEE.

&&

.MARINE...
ATLC RIDGE AXIS WILL MEANDER BETWEEN THE CENTRAL AND SOUTHERN
PENINSULA THROUGH THE END OF THE WEEK.  POSITION AND STRENGTH OF THE
RIDGE WILL MAINTAIN A LIGHT TO MODERATE S/SWRLY FLOW OVER THE NRN
LEG OF THE LCL ATLC WATERS...AND A S/SERLY FLOW OVER THE SRN LEG.
WINDS AOB 15KTS...SEAS AOB 3FT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  76  90  76  90 /  20  40  20  40
MCO  76  93  75  93 /  20  40  20  40
MLB  76  90  74  88 /  10  30  10  30
VRB  76  90  75  89 /  10  30  10  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM/AVIATION...KELLY
LONG TERM....BRAGAW
Hazardous weather outlook, Jul 10, 4:47 AM EDT, 14 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
447 AM EDT TUE JUL 10 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
102100-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
447 AM EDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
DEEP LAYER HIGH PRESSURE ACROSS THE AREA WILL AGAIN LEAD TO A LOW
COVERAGE OF AFTERNOON STORMS. ISOLATED STORMS ARE EXPECTED TO FORM
DURING THE EARLY AFTERNOON ALONG THE EAST COAST SEA BREEZE SOUTH
OF CAPE CANAVERAL AND GRADUALLY SHIFT INLAND. THE GREATEST COVERAGE
OF STORMS SHOULD BE ACROSS NORTHERN INTERIOR SECTIONS...POSSIBLY
ALONG THE INTERSTATE 4 CORRIDOR...AS THE EAST AND WEST COAST SEA
BREEZE BOUNDARIES COLLIDE LATE IN THE DAY.

THE MAIN HAZARD FROM STORMS THAT FORM WILL BE OCCASIONAL TO
FREQUENT LIGHTNING STRIKES.

...EXCESSIVE HEAT IMPACT...
HIGH TEMPERATURES IN THE LOWER TO MID 90S AND DEW POINTS IN THE MID
70S WILL RESULT IN LOCALIZED HEAT INDEX VALUES AROUND 105 THIS
AFTERNOON. THOUGH THIS IS NOT UNCOMMON FOR CENTRAL FLORIDA DURING
THE SUMMER MONTHS...THOSE WHO ARE SENSITIVE TO THE HEAT SHOULD BE
AWARE OF THESE SLIGHTLY MORE UNCOMFORTABLE THAN NORMAL CONDITIONS.
MAKE SURE YOU DRINK PLENTY OF FLUIDS IF EXERCISING OR WORKING
OUTDOORS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
STORM COVERAGE WILL REMAIN BELOW NORMAL THROUGH THURSDAY DUE TO
DEEP LAYER HIGH PRESSURE OVER THE AREA. A RETURN TO AVERAGE
COVERAGE OF AFTERNOON STORMS IS EXPECTED BY LATE WEEK AND OVER THE
WEEKEND AS A TROUGH ALOFT MOVES ACROSS THE SOUTHEASTERN UNITED
STATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

LASCODY

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.